Alert archive / Idaho / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 11, 2025, 1:53 PM MDT for Cassia County, Oneida County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2025, 1:53 PM MDT (19:53 UTC)
- Expired
- Jun 11, 2025, 2:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cassia County, ID, Oneida County, ID
The radar
The Pocatello radar (KSFX), 101 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 3047 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:50 PM MDT, 1 hour 3 minutes earlier. Its key messages:
- Marginal risk for severe storms today.
- Isolated thunderstorms Thursday afternoon.
- Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening.
Area forecast discussion, Jun 11, 12:50 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1250 PM MDT Wed Jun 11 2025 .KEY MESSAGES... - Marginal risk for severe storms today. - Isolated thunderstorms Thursday afternoon. - Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 1238 PM MDT Wed Jun 11 2025 Upper level short wave trof continued to progress east through Idaho this afternoon. Is kicking off fairly widespread showers and thunderstorms with likely the most widespread at trof passage from 2 pm through 6 pm. After 6 pm should be mainly limited to eastern mountains with the main threat wind gusts over 40 mph and small hail. There is a chance for an isolated severe storm and area remains in a marginal risk. Lows tonight in the 40s and 50s. Expect thunderstorm redevelopment Thursday afternoon but not nearly as widespread as today and mainly limited to the mountains. Coverage mainly isolated throughout the day. Highs Thursday in the 70s mountains and 80s valleys. Lows Thursday night in the 40s and 50s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 1238 PM MDT Wed Jun 11 2025 The upper level ridge at the end of the near term forecast continues to block lows to the north through the weekend. On Mon, there is a 28 percent chance of the upper level ridge beginning to break down, but 72 percent chance the ridge is still in place. A flatter flow develops on Tue for the majority of solutions, with a 12 percent chance of an open wave being directly overhead. The flat flow continues to be the majority solution, which could lead to light showers and thunderstorms. On either end of the solution spectrum, there is a slightly less than 15 percent risk of that upper level trough still lingering and similarly for a new upper level ridge to build into forecast area. The southerly airflow ahead of the potential trough on Mon will make that day the warmest of the period. Temperatures are in the middle to upper 80s with some small areas reaching 90 deg F at the lower elevations, and upper 70s to lower 80s in the central Idaho mountains. The flatter flow should provide some cloudiness starting Tue to take the edge off temperatures, by 1 to 4 deg F. by Wed it appears the preponderance of the solutions is to return to warming. With the zonal flow period on Tue-Wed, would expect breezy to windy conditions possible, mainly on ridges and in the eastern Magic Valley and lower Snake River plain. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1200 PM MDT Wed Jun 11 2025 TSRA probabilities for the afternoon have increased to the point where PROB30 groups are useful. -SHRA has gone nearly categorical for some this afternoon. By 11/22Z, skies will start to clear from west to east, so first is KBYI, then KSUN, KPIH, KIDA, then KDIJ by 12/03Z. Skies for most will be literally clear, with another feature generating clouds late tonight. KIDA also has a risk of getting some clouds below 2500ft AGL. Wind will be moderately strong in thunderstorms, with gusts to 35KT-40KT. Precipitation has the potential to be moderate to heavy at times, with Precipitable Water as high an inch in the KPIH/KIDA area. Expecting a return of TSRA on Thu afternoon, but no risk of severe TS. && .FIRE WEATHER... Issued at 1256 AM MDT Wed Jun 11 2025 A strong system/trough will move through the area today bringing widespread showers and scattered thunderstorms late this morning into the early evening. Moderate to strong outflows and moderate to large hail are expected with thunderstorms. Also, expect moderate to heavy brief rainfall with thunderstorms. Isolated flooding is possible, especially for the Wapiti burn scar north of Stanley. Temperatures will drop 4 to 8 degrees (70s to 80s) today and Thursday compared to yesterday but temperatures will still be above normal. Isolated thunderstorms are expected Thursday as well. The area begins to dry out again towards the end of the week and into the weekend with temperatures rising back to the 80s and 90s by the weekend. && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for IDZ072. && SHORT TERM...GK LONG TERM...Messick AVIATION...Messick FIRE WEATHER...TW
In the hours before
Special weather statement, Jun 11, 1:05 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pocatello ID
105 PM MDT Wed Jun 11 2025
IDZ051-054-055-111945-
Eastern Magic Valley ID-Shoshone/Lava Beds ID-
Lower Snake River Plain ID-
105 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BLAINE...
SOUTHEASTERN LINCOLN...NORTHWESTERN POWER...SOUTHWESTERN BINGHAM...
NORTHERN CASSIA AND SOUTHERN MINIDOKA COUNTIES THROUGH 145 PM MDT...
At 105 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rupert, moving northeast at 55 mph.
HAZARD...Wind gusts in excess of 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Rupert, Lake Walcott, Minidoka, Acequia, Bear Trap Airport, and Pilar
Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Walcott, get out of the water and move indoors or
inside a vehicle. Strong winds will create rough chop.
Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 4254 11366 4273 11383 4319 11327 4274 11291
TIME...MOT...LOC 1905Z 229DEG 46KT 4268 11361
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
DMHSpecial weather statement, Jun 11, 1:35 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Pocatello ID
135 PM MDT Wed Jun 11 2025
IDZ056-057-112015-
Raft River Region ID-Southern Hills/Albion Mountains ID-
135 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ONEIDA AND SOUTHEASTERN
CASSIA COUNTIES THROUGH 215 PM MDT...
At 135 PM MDT, Doppler radar was tracking a strong thunderstorm over
Almo, or 17 miles east of Oakley Reservoir, moving northeast at 35
mph.
HAZARD...Wind gusts in excess of 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Malta, Almo, Bridge, and City Of Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4199 11363 4211 11374 4245 11328 4214 11298
4199 11349
TIME...MOT...LOC 1935Z 234DEG 31KT 4209 11361
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
DMHSpecial weather statement, Jun 11, 1:37 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pocatello ID
137 PM MDT Wed Jun 11 2025
IDZ054-055-112015-
Eastern Magic Valley ID-Lower Snake River Plain ID-
137 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BLAINE...
NORTHWESTERN BANNOCK...NORTHERN POWER AND SOUTHWESTERN BINGHAM
COUNTIES THROUGH 215 PM MDT...
At 137 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Neeley, moving northeast at 50 mph.
HAZARD...Wind gusts in excess of 35 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
American Falls Reservoir, Chubbuck, Aberdeen, Springfield, Pocatello
Airport, Sterling, and Pilar Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near American Falls Reservoir, get out of the water and
move indoors or inside a vehicle. Strong winds will create rough
chop. Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 4271 11317 4289 11331 4328 11274 4291 11249
TIME...MOT...LOC 1937Z 240DEG 44KT 4285 11316
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH
DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:05 PM MDT | Special Weather Statement | PIH | Minidoka | 40 min |
| Jun 11, 1:35 PM MDT | Special Weather Statement | PIH | Cassia | 40 min |
| Jun 11, 1:37 PM MDT | Special Weather Statement | PIH | Power | 38 min |
| Jun 11, 2:15 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 45 min |
| Jun 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 51 min |
| Jun 11, 2:42 PM MDT | Tornado Warning | PIH | Bannock, Oneida, Power | 33 min |
| Jun 11, 2:53 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 37 min |
| Jun 11, 3:04 PM MDT | Special Weather Statement | PIH | Custer | 41 min |
| Jun 11, 3:12 PM MDT | Tornado Warning | PIH | Bannock, Caribou, Franklin, Oneida, Power | 33 min |
| Jun 11, 3:13 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou | 47 min |
| Jun 11, 3:14 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 46 min |
| Jun 11, 3:41 PM MDT | Special Weather Statement | PIH | Blaine | 49 min |
| Jun 11, 3:43 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou, Franklin | 47 min |
| Jun 11, 4:04 PM MDT | Tornado Warning | PIH | Bonneville, Caribou | 11 min |
| Jun 11, 4:39 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Jun 11, 5:49 PM MDT | Special Weather Statement | PIH | Clark | 26 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.